Functiones et Approximatio Commentarii Mathematici

Fourier coefficients of Hecke eigenforms

Ronald Evans

Full-text: Open access

Abstract

We provide systematic evaluations, in terms of binary quadratic representations of $4p$, for the $p$-th Fourier coefficients of each member $f$ of an infinite class $\mathcal{C}$ of CM eigenforms. As an application, previously conjectured evaluations of three algebro-geometric character sums can now be formulated explicitly without reference to eigenforms. There are several non-CM newforms that appear to share some properties with the eigenforms in $\mathcal{C}$, and we pose some conjectures about their Fourier coefficients.

Article information

Source
Funct. Approx. Comment. Math., Volume 46, Number 2 (2012), 147-159.

Dates
First available in Project Euclid: 25 June 2012

Permanent link to this document
https://projecteuclid.org/euclid.facm/1340628398

Digital Object Identifier
doi:10.7169/facm/2012.46.2.1

Mathematical Reviews number (MathSciNet)
MR2931662

Zentralblatt MATH identifier
1368.11038

Subjects
Primary: 11F11: Holomorphic modular forms of integral weight
Secondary: 11F30: Fourier coefficients of automorphic forms 11E25: Sums of squares and representations by other particular quadratic forms 11R29: Class numbers, class groups, discriminants

Keywords
Hecke eigenforms Hecke characters newforms nebentypus genus class group ideal class group imaginary quadratic field Kloosterman sums representation of primes by binary quadratic forms

Citation

Evans, Ronald. Fourier coefficients of Hecke eigenforms. Funct. Approx. Comment. Math. 46 (2012), no. 2, 147--159. doi:10.7169/facm/2012.46.2.1. https://projecteuclid.org/euclid.facm/1340628398


Export citation

References

  • B. C. Berndt, R. J. Evans, and K. S. Williams, Gauss and Jacobi sums, Wiley-Interscience, New York, 1998.
  • J. Booher, A. Etropolski, and A. Hittson, Evaluations of cubic twisted Kloosterman sheaf sums, Int. J. Number Theory 6 (2010), 1349–1365.
  • R. J. Evans, Seventh power moments of Kloosterman sums, Israel J. Math. 175 (2010), 349–362.
  • R. J. Evans, Hypergeometric $\ \ABFF3F2(1/4)\ $ evaluations over finite fields and Hecke eigenforms, Proc. Amer. Math. Soc. 138 (2010), 517–531.
  • R. J. Evans and M. Van Veen, Rational representations of primes by binary quadratic forms, Int. J. Number Theory 3 (2007), 513–528.
  • H. Iwaniec, Topics in Classical Automorphic Forms, Amer. Math. Soc., Providence, RI, 1997.
  • H. Iwaniec and E. Kowalski, Analytic Number Theory, Amer. Math. Soc., Providence, RI, 2004.
  • I. Miyada, On imaginary abelian number fields of type $(2,2,\dots,2)$ with one class in each genus, Manuscripta Math. 88 (1995), 535–540.
  • K. Ono, The web of modularity: Arithmetic of the coefficients of modular forms and $q$-series, CBMS No. 102, Amer. Math. Soc., Providence, RI, 2004.